Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 169, NWS Austin/San Antonio, TX

June 25, 2004Lee County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 25, 2004, 7:22 PM CDT for Lee County, Williamson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 7:22 PM CDT (00:22 UTC)
Expired
Jun 25, 2004, 10:15 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Lee County, TX, Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 260024
FFWSAT
TXC287-491-260315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON
  LEE

* UNTIL 1015 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 11 MILES EAST OF GRANGER DAM...
  OR ABOUT OVER THORNDALE...MOVING WEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE WEIR...THRALL...TAYLOR...
  TANGLEWOOD...SERENADA...ROUND ROCK...LIBERTY HILL...LEXINGTON...
  HUTTO...GRANGER...GIDDINGS...GEORGETOWN DAM...GEORGETOWN...
  FLORENCE...FEDOR...DIME BOX AND ANDICE.

THUNDERSTORMS MOVING IN FROM THE NORTH AND EAST WERE PRODUCING
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR.    

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3070 9798 3051 9777 3049 9735 3028 9702
          3008 9703 3028 9672 3051 9697 3045 9721
          3071 9729 3086 9782

$$
1 follow-up statement
000 
WGUS74 KEWX 260315
FFSSAT
TXC287-491-260315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 PM CDT FRI JUN 25 2004

...THE FLASH FLOOD WARNING FOR LEE AND WILLIAMSON COUNTIES WILL 
EXPIRE AT 1015 PM CDT...

SHOWERS AND THUNDERSTORMS HAVE WEAKENED WHILE MOVING SOUTH.  AN 
ADDITIONAL QUARTER TO HALF INCH OF RAIN IS POSSIBLE.  MOTORISTS 
SHOULD APPROACH LOW WATER CROSSINGS WITH EXTREME CAUTION.  


LAT...LON 3070 9798 3051 9777 3049 9735 3028 9702
          3008 9703 3028 9672 3051 9697 3045 9721
          3071 9729 3086 9782

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:20 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 6:20 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CDT FRI JUN 25 2004

.UPDATE...
UPDATED FORECAST TO RE-TOOL 1ST PERIOD POPS BASED ON LATEST RADAR AND
SATELLITE TRENDS. INCREASED QPF THRU SAT AS WELL. OTHERWISE...
PREVIOUS FORECAST THINKING ON TRACK.

&&

.PREV DISCUSSION...
WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE
ORGANIZED HEAVY RAINFALL MOST AREAS.  THEREFORE A FLASH FLOOD WATCH
WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE
HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE
35....AND RUN THROUGH SUNDAY MORNING.  THIS IS A CONTINUING
CUMULATIVE RAIN EVENT.  WITH A GENERAL TROUGHINESS FORECAST TO
REMAIN OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME
HEAT INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW
CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY.  WILL HAVE
DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT
FRIDAY.  DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE
SHOWER DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY
THE MIDDLE OF NEXT WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU SUN AFTN.

&&

11/03/08/JB/26
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT FRI JUN 25 2004

TXZ171>173-183>194-202>209-217>225-228-261002-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
505 AM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE
DAY AND CONTINUE INTO THE EVENING HOURS.  ISOLATED HEAVY RAIN AMOUNTS
OF 2 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE
REMAINS OVER TEXAS

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 25, 2:12 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             UVALDE                  29.22N 99.78W
06/25/2004  1.25 INCH        UVALDE             TX   AMATEUR RADIO

&&

DC
Local storm report, Jun 25, 2:28 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0202 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAGHAN RD EAST OF WOODSIDE CLOSED.

0206 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            DANVILLE AV AT OVERBROOK CLOSED.

0212 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MCNEAL AT OVERBROOK CLOSED.

0202 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            SAN PEDRO DR AT MALTSBERGER CLOSED.

0215 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            SINCLAIR RD AT ROSILLO CREEK CLOSED.

&&

DC
Local storm report, Jun 25, 2:46 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
06/25/2004                   VAL VERDE          TX   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS CLOSED.

0230 PM     HAIL             UVALDE                  29.22N 99.78W
06/25/2004  1.50 INCH        UVALDE             TX   LAW ENFORCEMENT

&&

DC
Local storm report, Jun 25, 3:52 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT FRI JUN 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            CALLAHAN RD AT SLOAN CLOSED.

0311 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            DREAMLAND DR AT VANCE JACKSON CLOSED.

0234 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            IH 10 AT WEST AVE CLOSED.

0251 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MALTSBERGER LN 900 FT EAST OF SAN PEDRO CLOSED.

0329 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            MISSION RD AT SAN ANTONIO RIVER CLOSED.

0241 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            OVERBROOK DR AT ALGET CLOSED.

0306 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/25/2004                   BEXAR              TX   LAW ENFORCEMENT

            VERBENA RD AT ENCINO PARK CLOSED.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:14 PM CDTFlash Flood WarningEWXVal Verde2 hr
Jun 26, 4:15 PM CDTFlash Flood WarningEWXBandera, Bexar, Medina, Real, Uvalde3 hr
Jun 26, 6:01 PM CDTFlash Flood WarningEWXBlanco, Hays, Kendall, Travis3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.